MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 01/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: radiology.Pma/510(k) #: preamendment (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient required an ultrathane cope nephroureterectomy set placed for a bilateral nephroureterectomy catheter exchange on (b)(6) 2019.On (b)(6) 2020, the operator reported that the stent was "blocking" and was removed from the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 24feb2020.Investigation ¿ evaluation: as reported, a 79-year-old male patient required placement of an ultrathane cope nephroureterostomy set for a right sided nephroureterectomy catheter exchange.Approximately two months after placement, the operator reported that a guidewire would not pass through the tip of distal loop.After two attempts, the operator elected to replace the device with another similar device.The operator reported the patient experienced some pain upon removal and cited it was likely caused due to sediment causing the distal loop of catheter to not fully uncurl during removal.No other adverse events were reported.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, as well as a visual inspection were conducted during the investigation.One used 8.5fr ult with biomatter was returned.The mac-loc was returned with the lever open.A white crusty substance was noticed on the distal pigtail.The catheter was flushed with water, the water was able to flush through without difficulty.The suture was missing from the mac-loc.The catheter was not visibly damaged.Additionally, a document-based investigation evaluation was performed.Appropriate controls are in place to detect this failure prior to distribution.The instructions for use (ifu) packaged with this device contains the following information: "this product is intended for use by physicians trained and experienced in placement of nephroureterostomy stents.Standard techniques should be employed." there are no known contraindications for placement listed in the ifu.The device history record (dhr) was reviewed.The final lot revealed two non-conformances and the catheter sub-assembly lots records one non-conformance.There is one applicable nonconformance for "surface defect.¿ the two nonconforming devices were scrapped.The are 100% inspections to check for surface defects.There are adequate inspection activities to capture nonconformances prior to distribution.A database search was completed on the final lot and no additional complaints were found.There is no evidence the complaint device was manufactured out of specification or nonconforming material from this lot exists in house or in the field.Additional information regarding the maintenance protocol and items injected through the catheter was received from the customer.Currently they do not have specific protocols in place for maintenance of these catheters.Based on the information provided, inspection of returned product, and results of the investigation, it was concluded that a maintenance issue and patient condition contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 17feb2020.The right nephroureterostomy was placed in the right renal collecting system.When the wire was advanced, it would not go through the top of the distal "loop".After two attempts to advance the wire, the wire passed through the tip.Upon removal of the device, the patient experienced "some pain presumably due to sediment causing the distal loop to not fully uncurl." the device was replaced with a new similar device to complete the procedure.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9714182
Report Number1820334-2020-00359
Device Sequence Number2500362
Product Code LJE
UDI-Device Identifier00827002481800
UDI-Public(01)00827002481800(17)220930(10)10050666
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-26-NUCL-B-RH
Device Lot Number10050666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer02/17/2020
04/23/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/10/2020
05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GUIDEWIREBENSTON WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR